Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 239, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 5, 2009, 5:58 PM CDT for Shelby County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2009, 5:58 PM CDT (22:58 UTC)
- Expired
- Jul 5, 2009, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Shelby County, TX
The radar
The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 5:27 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 5, 5:27 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 527 PM CDT SUN JUL 5 2009 .DISCUSSION... SVR TSTM WATCH ISSSUED FOR CLUSTERS OF INTENSE TSTMS...MOVING EASTWARD ALONG AND SOUTH OF AN OUTFLOW BOUNDARY NEAR INTERSTATE 20. WATCH UNTIL 10 PM FOR NE TX...NEAR AND TO THE SOUTH OF THIS INTERSTATE...AND CATCHING NW LA AS STORM MAY CROSS TX STATE LINE BEFORE SUNSET. DO NOT EXPECT SVR AFTER SUNSET...AS INTENSITY APPEARS DEPENDENT ON BOUNDARY AND MERGER INTERACTIONS./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 92 71 95 72 / 60 30 20 20 10 MLU 73 90 70 93 70 / 60 40 20 20 10 DEQ 70 90 65 94 68 / 20 10 10 10 10 TXK 70 89 67 93 71 / 40 10 10 10 10 ELD 71 90 67 94 68 / 50 20 10 10 10 TYR 73 91 71 94 73 / 60 30 20 20 10 GGG 73 91 69 94 71 / 60 30 20 20 10 LFK 74 91 72 94 72 / 60 30 20 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 5, 12:23 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1223 PM CDT SUN JUL 5 2009 ARZ050-051-059>061-070>073-LAZ001>004-006-OKZ077-TXZ096-097- 108>112-124>126-138-061730- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-UNION LA- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-HARRISON- 1223 PM CDT SUN JUL 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...FOR PORTIONS OF NORTHEAST TEXAS...MAINLY NORTH OF I-20...FOR SOUTH CENTRAL AND SOUTHWEST ARKANSAS...AND FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST LOUISIANA...MAINLY NORTH OF I-20. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL CONTINUE TO DIMINISH NORTH OF THE I-20 CORRIDOR EARLY THIS AFTERNOON. THE COLD FRONT IS STILL TO THE NORTH AND MAY TRIGGER SOME MORE THUNDERSTORM ACTIVITY INTO THE MID TO LATE AFTERNOON AS IT MOVES SOUTHWARD. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS VERY LOW DUE TO THE STABILIZING EFFECT OF THIS MORNINGS RAINFALL AND REMAINING CLOUD COVERAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT. LAZ005-010>014-017>022-TXZ136-137-149>153-165>167-061730- LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1223 PM CDT SUN JUL 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST LOUISIANA...MAINLY ALONG AND SOUTH OF I-20 AND FOR PORTIONS OF NORTHEAST TEXAS...ALONG AND SOUTH OF I-20 AND FOR ALL OF DEEP EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE I-20 CORRIDOR THIS AFTERNOON. THE COLD FRONT IS WELL TO THE NORTH EARLY THIS AFTERNOON...BUT COULD MOVE TO ALONG I-20 BY SUNSET. LOOK FOR MORE SHOWER AND THUNDERSTORM ACTIVITY TO DEVELOP INTO THE MID TO LATE AFTERNOON...SOME OF WHICH MAY BECOME SEVERE. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...BUT THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE AHEAD OF THE FRONT LATER TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE COLD FRONT WILL BECOME STATIONARY JUST TO THE SOUTH OF I-20 AND MAY TRIGGER MORE SHOWER AND THUNDERSTORM ACTIVITY EARLY IN THE WORK WEEK. HOWEVER...BY MIDWEEK THE FRONT WILL HAVE WASHED OUT...AND THE HEAT WILL AGAIN BUILD OVER THE AREA. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER DURING THIS TIME IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATER THIS AFTERNOON OR EVENING. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 26 min |
| Jul 5, 6:46 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.